MAUDE Adverse Event Report: SYNTHES GMBH MATRIX 1.4MM DRILL BIT J-LATCH/8MM STOP/44.5MM; DRILL, BONE, POWERED

SYNTHES GMBH MATRIX 1.4MM DRILL BIT J-LATCH/8MM STOP/44.5MM; DRILL, BONE, POWERED
Catalog Number 03.511.248
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 whilst using the trumatch mandible cutting guide, two (2) drill bits failed in the drill tower.The tolerances in the drill tower are too tight and impede the drill bit.The drill tower is integrated in the cutting guide, causing the damage.The one snapped and one was worn down and appeared to receive thermal damage.Once the cutting guide was removed, further drilling was performed unguided to complete the surgery successfully.This report is for one (1) matrix 1.4mm drill bit j-latch/8mm stop/44.5mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank h10 additional narrative: d4: udi & lot number provided for reporting.D11: concomitant device reported.H6: investigation summary: the received picture was reviewed.There are two drill bits visible, at both devices is a piece broken off and the fragment is stuck in the drill guide.The remaining cutting edges are strongly discolored most likely caused by high temperatures during drilling.Based on the appearance of the drill bits it can only be assumed that high friction between the drill and the guide, for example by an excessive insertion angle, did lead to overheating and finally the breakage of the devices.The lot numbers are not visible on the picture, therefore no further investigation is possible.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information or material is made available, the investigation will be updated as applicable.H11/d4: lot: me20-sir-fun device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIX 1.4MM DRILL BIT J-LATCH/8MM STOP/44.5MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11108463
Report Number8030965-2021-00005
Device Sequence Number11686915
Product Code DZI
UDI-Device Identifier07611819376762
UDI-Public07611819376762
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.511.248
Device Lot NumberME20-SIR-FUN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/18/2021
03/04/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/01/2021
03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUMATCH ORTHOGNATHICS KIT FULL MANDIBULAR; UNK - DRILL BITS: TRAUMA; UNK - DRILL BITS: TRAUMA
Patient Age23 YR